MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROXIMAL REAMER; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. PROXIMAL REAMER; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Model Number 71364015
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during total hip replacement inside the patient it was noticed that the proximal reamer being dull.No delay reported.The procedure was finished using a changed in surgical technique.It was used a synergy reamer and a synergy broach to lateralize as the proximal reamer was dull.The surgical procedure was completed satisfactorily.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was returned for evaluation.A visual inspection of the proximal reamer confirms the device is dull.This device was manufactured in 2014.This device shows signs of significant wear/usage.A medical investigation was conducted and this case reports that during the surgery, the proximal reamer was noticed to be dull.Per email communication, the procedure was successfully completed with a change in surgical technique, using a synergy reamer and a synergy broach was used to lateralize.There is no patient injury or delay reported.Therefore, since no patient harm is being alleged, no further assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files found that the reported failure was documented appropriately.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.

Brand Name
PROXIMAL REAMER
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10457921
Report Number1020279-2020-04242
Device Sequence Number2939092
Product Code JDG
UDI-Device Identifier03596010384065
UDI-Public03596010384065
Combination Product (Y/N)N
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71364015
Device Catalogue Number71364015
Device Lot Number14BM21234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;